Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 155, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 7, 2015, 4:28 PM MDT for Dundy County, Nebraska; Yuma County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 4:28 PM MDT (22:28 UTC)
- Expired
- Jun 7, 2015, 5:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Yuma County, CO, Dundy County, NE
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS53 KGLD 072228
SVRGLD
COC125-NEC057-072315-
/O.NEW.KGLD.SV.W.0155.150607T2228Z-150607T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
NORTHWESTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 515 PM MDT
* AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF HOLYOKE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALVIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 10205 4035 10184 4034 10181 4025 10209
4044 10227 4044 10205
TIME...MOT...LOC 2228Z 312DEG 28KT 4047 10219
HAIL...1.00IN
WIND...60MPH
$$
DR1 follow-up statement
891
WWUS53 KGLD 072256
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT SUN JUN 7 2015
COC125-072305-
/O.CAN.KGLD.SV.W.0155.000000T0000Z-150607T2315Z/
YUMA CO-
456 PM MDT SUN JUN 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4026 10205 4035 10205 4035 10184
TIME...MOT...LOC 2255Z 308DEG 28KT 4034 10197
$$
NEC057-072315-
/O.CON.KGLD.SV.W.0155.000000T0000Z-150607T2315Z/
DUNDY NE-
456 PM MDT SUN JUN 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN DUNDY COUNTY...
AT 455 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF CRETE...OR 21 MILES SOUTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4026 10205 4035 10205 4035 10184
TIME...MOT...LOC 2255Z 308DEG 28KT 4034 10197
HAIL...1.00IN
WIND...60MPH
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:36 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 7, 1:36 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 136 PM MDT SUN JUN 7 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 135 PM MDT SUN JUN 7 2015 LATEST UPPER AIR ANALYSIS INDICATES A LONG WAVE TROUGH OVER THE ROCKIES EXTENDING INTO THE NORTHERN PLAINS. SMALLER SCALE SHORT WAVE TROUGHS CONTINUE TO EJECT DOWNSTREAM AHEAD OF THE MAIN FEATURE. AT THE SURFACE A COOL FRONT HAD MOVED THROUGH THE AREA THIS MORNING BRINGING A BRIEF PERIOD OF OVERCAST SKY. A BIT FURTHER NORTH A SECONDARY COLD FRONT WAS LOCATED OVER FAR NORTHEAST COLORADO EXTENDING INTO CENTRAL NEBRASKA. SOUTH OF THE TRI-STATE AREA A SURFACE TROUGH WAS LOCATED ACROSS SOUTHWEST KANSAS EXTENDING INTO NORTHEAST ARIZONA. FOR THE REST OF THE AFTERNOON THE COOL FRONT WILL BE QUASI- STATIONARY OVER THE SOUTHWEST HALF OF THE AREA WHILE THE SECONDARY COLD FRONT FURTHER NORTH BEGINS TO MOVE SOUTH AHEAD OF THE LONG WAVE TROUGH. AHEAD OF THE COOL FRONT THE ENVIRONMENT IS FAIRLY DRY...AS INDICATED BY CONDENSATION PRESSURE DEFICITS OVER 100MB BELOW 500MB. HIGHER UP IN THE ATMOSPHERE CONDENSATION PRESSURE DEFICITS DECLINE AHEAD OF A SHORT WAVE TROUGH MOVING IN FROM SOUTHEAST COLORADO. DUE TO SOME HIGHER LEVEL MOISTURE AVAILABLE AND THE APPROACHING TROUGH...WILL HAVE SOME LOW CHANCES FOR RAINFALL AHEAD OF THE COOL FRONT. AM EXPECTING THE MAJORITY OF THE STORM ACTIVITY WITH THIS TROUGH TO BE SOUTH OF THE AREA ALONG THE SURFACE TROUGH. BETWEEN THE COOL FRONT AND THE SECONDARY COLD FRONT CONDENSATION PRESSURE DEFICITS ARE MORE FAVORABLE FOR CONVECTION. AS THE AFTERNOON PROGRESSES AND THE LONG WAVE TROUGH AXIS APPROACHES...LIFT ALONG THE COOL FRONT WILL INCREASE ALLOWING SCATTERED STORMS TO DEVELOP. IN ADDITION EXPECT SCATTERED STORMS TO DEVELOP OVER THE HIGHER TERRAIN AND MOVE EAST INTO THE AREA DURING THE LATE AFTERNOON. WITH THE HIGHEST DEW POINTS BETWEEN THESE TWO BOUNDARIES AND 0-6KM BULK SHEAR OF 50KTS...EXPECT STRONG TO SEVERE STORMS TO DEVELOP. DURING THE LATE AFTERNOON THROUGH EARLY EVENING. THE BEST MIXED LAYER INSTABILITY WILL BE OVER THE EAST HALF OF THE AREA BUT THE STRONGEST UPPER LEVEL LIFT WILL BE OVER THE WEST HALF. SOUNDINGS OVER THE CENTRAL PART OF THE AREA WOULD SUPPORT HAIL UP TO 2 INCHES IN DIAMETER. WITH CLOUD BASES CLOSE TO 10K FT ABOVE GROUND AND DRY ADIABATIC LAPSE RATES BELOW CLOUD LEVEL...SEVERE WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP...BUT ESPECIALLY FOR ANY STORMS THAT MOVE EAST OUT OF COLORADO. 0-1KM BULK SHEAR IS 5KTS SO DO NOT ANTICIPATE THERE TO BE MUCH OF A TORNADO THREAT. HOWEVER IF ANY STORMS LINGER ALONG COOL FRONT THEY WILL BE MORE FAVORABLE TO GENERATE A TORNADO. WITH PRECIPITABLE WATER VALUES STILL REMAINING VERY HIGH..IN THE TOP 75-90 PERCENTILE OR MORE AND STORM MOTION AROUND 20 MPH...HEAVY RAINFALL WILL BE LIKELY WITH ANY STORMS THAT DEVELOP. IF STORMS TRAIN ALONG THE EITHER FRONT THERE COULD BE A RISK OF FLASH FLOODING. EARLY THIS EVENING EXPECT THE STORM COVERAGE TO PEAK...WITH THE BEST STORM COVERAGE WEST OF HIGHWAY 25. AS THE EVENING PROGRESSES THE INSTABILITY WILL DECLINE FROM NORTH TO SOUTH AS THE UPPER LEVEL LONG WAVE TROUGH AXIS MOVES SOUTH THROUGH THE AREA...WITH STORM ACTIVITY FOLLOWING A SIMILAR TREND. THERE WILL BE SOME LINGERING LIFT BEHIND THE TROUGH AXIS AFTER MIDNIGHT...SO THERE MAY BE SOME ISOLATED STORMS OVERNIGHT. MONDAY AN 850MB RIDGE AND SURFACE HIGH PRESSURE MOVE THROUGH THE AREA. DURING THE MID TO LATE AFTERNOON ISOLATED STORM MAY DEVELOP OVER THE FAR SOUTHWEST PART OF THE AREA BEHIND THE 850MB RIDGE AND THE SURFACE HIGH. LOWS TO NIGHT WILL BE AT OR A FEW DEGREES BELOW LOWS FROM LAST NIGHT. HIGHS TOMORROW WILL BE WARMER THAN TODAY DUE TO WAA FROM ON THE BACKSIDE OF THE SURFACE HIGH. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 1251 PM MDT SUN JUN 7 2015 UPPER RIDGING WILL RESULT IN WARM AND DRY CONDITIONS THROUGH TUESDAY. THE RIDGE BREAKS DOWN ON WEDNESDAY WITH SHORTWAVE TROUGH COMING OUT OF THE CENTRAL ROCKIES. MODELS ARE MORE AGGRESSIVE WITH THIS SYSTEM SO INTRODUCED SLIGHT TO CHANCE POPS FOR WEDNESDAY AFTERNOON. MODERATE INSTABILITY IS FORECAST BUT DEEP LAYER SHEAR WILL BE LESS THAN 20KTS...SO EXPECTING MAINLY PULSE TYPE STORMS WITH A LOW THREAT OF HAIL OR GUSTY WINDS. COLD FRONT ASSOCIATED WITH A NORTHERN STREAM UPPER TROUGH WILL SLIDE THROUGH THURSDAY MORNING. IT SHOULD SETTLE ALONG THE SOUTHEASTERN FRINGES OF THE FORECAST AREA THURSDAY AFTERNOON AND MAY BE THE FOCUS FOR CONVECTIVE INITIATION. OTHER STORMS WILL DEVELOP IN THE POST FRONTAL ENVIRONMENT NEAR THE FRONT RANGE AND CHEYENNE RIDGE MOVING INTO THE AREA THURSDAY NIGHT. DEEP LAYER SHEAR WILL BE QUITE STRONG AT NEAR 50KTS...BUT INSTABILITY WILL BE RATHER LIMITED NORTH OF THE FRONT. THE END OF THE LONG TERM PERIOD WILL BE CHARACTERIZED BY A RATHER WEAK FLOW ALOFT. THERE WILL BE GRADUAL MOISTENING OF THE LOW LEVELS WITH INCREASING INSTABILITY. THERE WILL BE CHANCES OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS JUST ABOUT EVERY DAY...BUT WITH LACK OF ANY STRONG SYNOPTIC SCALE FORCING COVERAGE WILL BE WIDELY SCATTERED AT BEST. ANEMIC DEEP LAYER SHEAR WILL ALSO LIMIT THE SEVERE THREAT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1121 AM MDT SUN JUN 7 2015 VFR CONDITIONS FORECAST FOR THE 18Z TAFS. EXPECT STORM COVERAGE TO BE PRIMARILY WEST OF KMCK LATE THIS AFTERNOON THROUGH THE EVENING. BEST CHANCES FOR STORMS TO BE NEAR KGLD WILL BE EARLY EVENING. IF STORMS MOVER OVER KGLD...HEAVY RAINFALL MAY REDUCE VISIBILITIES AND STRONG VARIABLE WINDS ARE LIKELY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...024 AVIATION...JTL
Hazardous weather outlook, Jun 7, 9:56 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 956 AM MDT SUN JUN 7 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 956 AM MDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... THE ENTIRE AREA IS AT RISK FOR SEVERE THUNDERSTORMS. HOWEVER THE BEST CHANCE FOR SEVERE WEATHER WILL BE SOUTH OF HIGHWAY 36. LARGE HAIL UP TO 2 INCHES IN DIAMETER...DAMAGING WINDS UP TO 70 MPH AND HEAVY RAINFALL WILL BE THE MAIN THREATS. FLASH FLOODING MAY OCCUR IF ANY STORMS TRAIN ALONG THE FRONT. A TORNADO IS POSSIBLE AS WELL FOR ANY STORMS THAT LINGER ALONG THE FRONT AS THE FRONT MOVES THROUGH THE AREA. SEVERE STORMS WILL MOVE SOUTH OF THE AREA DURING THE MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 13 min |
| Jun 7, 5:21 PM MDT | Special Weather Statement | GLD | Dundy | 39 min |
| Jun 6, 6:22 PM MDT | Special Weather Statement | GLD | Cheyenne | 38 min |
| Jun 6, 6:35 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 35 min |
| Jun 6, 7:08 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.